MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 28X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 28X1/2 RB; PISTON SYRINGE
Catalog Number 305500
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe allergy 1ml w/ndl 28x1/2 rb experienced a sterility breach when the shield was missing and stuck an employee when handling the sealed bag containing the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: customer returned (10) 1cc, 12.7mm, 28g bd allergy syringes in a sealed poly bag from lot # 8099970.Customer states that the tech was stuck by syringe missing shield inside a sealed bag.The returned poly bag was examined and exhibited the shield off in the bag, exposing the cannula, which could cause a needle stick.A review of the device history record was completed for batch #8099970.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on the above, no capa is required at this time.Possible root cause is likely during the auto packaging operation that the shield could catch on the outside of the carton and when the product tamp station presses the air out of the bags the shield could be removed exposing the cannula.This would likely proceed through the system undetected unless it was detected during hourly visual inspections for missing components.Manufacturing has not taken additional steps for detection of this defect at this time.

Brand Name
SYRINGE ALLERGY 1ML W/NDL 28X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8368207
Report Number1920898-2019-00205
Device Sequence Number2120342
Product Code FMF
UDI-Device Identifier00382903055005
UDI-Public00382903055005
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Catalogue Number305500
Device Lot Number8099970
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;